Taiwanese Journal of Mathematics

Generic Well-posedness for an Inverse Source Problem for a Multi-term Time-fractional Diffusion Equation

Zhiyuan Li, Xing Cheng, and Yikan Liu

Advance publication

This article is in its final form and can be cited using the date of online publication and the DOI.

Full-text: Open access

Abstract

This paper deals with an inverse source problem for the multi-term time-fractional diffusion equation with a diffusion parameter by using final overdetermination. On the basis of analytic Fredholm theory, a generic well-posedness of the inverse source problem in some suitable function space is proved.

Article information

Source
Taiwanese J. Math., Advance publication (2019), 16 pages.

Dates
First available in Project Euclid: 14 November 2019

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1573722211

Digital Object Identifier
doi:10.11650/tjm/191103

Subjects
Primary: 35R30: Inverse problems
Secondary: 35R25: Improperly posed problems 47A55: Perturbation theory [See also 47H14, 58J37, 70H09, 81Q15]

Keywords
multi-term time-fractional diffusion equation inverse source problem Fredholm alternative

Citation

Li, Zhiyuan; Cheng, Xing; Liu, Yikan. Generic Well-posedness for an Inverse Source Problem for a Multi-term Time-fractional Diffusion Equation. Taiwanese J. Math., advance publication, 14 November 2019. doi:10.11650/tjm/191103. https://projecteuclid.org/euclid.twjm/1573722211


Export citation

References

  • E. E. Adams and L. W. Gelhar, Field study of dispersion in a heterogeneous aquifer: 2. Spatial moments analysis, Water Resources Research 28 (1992), no. 12, 3293–3307.
  • R. A. Adams, Sobolev Spaces, Pure and Applied Mathematics 65, Academic Press, New York, 1975.
  • E. G. Bajlekova, Fractional Evolution Equations in Banach Spaces, Dissertation, Technische Universiteit Eindhoven, Eindhoven, 2001.
  • S. Beckers and M. Yamamoto, Regularity and unique existence of solution to linear diffusion equation with multiple time-fractional derivatives, in: Control and Optimization with PDE Constraints, 45–55, Internat. Ser. Numer. Math. 164, Birkhäuser/Springer Basel AG, Basel, 2013.
  • J.-P. Bouchaud and A. Georges, Anomalous diffusion in disordered media: statistical mechanisms, models and physical applications, Phys. Rep. 195 (1990), no. 4-5, 127–293.
  • M. Choulli, Une introduction aux problèmes inverses elliptiques et paraboliques, Springer-Verlag, Berlin, 2009.
  • M. Choulli and M. Yamamoto, Generic well-posedness of an inverse parabolic problem–-the Hölder-space approach, Inverse Problems 12 (1996), no. 3, 195–205.
  • V. Daftardar-Gejji and S. Bhalekar, Boundary value problems for multi-term fractional differential equations, J. Math. Anal. Appl. 345 (2008), no. 2, 754–765.
  • K. Diethelm and Y. Luchko, Numerical solution of linear multi-term initial value problems of fractional order, J. Comput. Anal. Appl. 6 (2004), no. 3, 243–263.
  • R. Gorenflo and F. Mainardi, Fractional calculus: integral and differential equations of fractional order, in: Fractals and Fractional Calculus in Continuum Mechanics (Udine, 1996), 223–276, CISM Courses and Lect. 378, Springer, Vienna, 1997.
  • Y. Hatano and N. Hatano, Dispersive transport of ions in column experiments: An explanation of long-tailed profiles, Water Resources Research 34 (1998), no. 5, 1027–1033.
  • X. Huang, Z. Li and M. Yamamoto, Carleman estimates for the time-fractional advection-diffusion equations and applications, Inverse Problems 35 (2019), no. 4, 045003, 36 pp.
  • D. Jiang, Z. Li, Y. Liu and M. Yamamoto, Weak unique continuation property and a related inverse source problem for time-fractional diffusion-advection equations, Inverse Problems 33 (2017), no. 5, 055013, 22 pp.
  • H. Jiang, F. Liu, I. Turner and K. Burrage, Analytical solutions for the multi-term time-space Caputo-Riesz fractional advection-diffusion equations on a finite domain, J. Math. Anal. Appl. 389 (2012), no. 2, 1117–1127.
  • B. Jin, R. Lazarov and Z. Zhou, Error estimates for a semidiscrete finite element method for fractional order parabolic equations, SIAM J. Numer. Anal. 51 (2013), no. 1, 445–466.
  • T. Kato, Perturbation Theory for Linear Operators, Springer Science & Business Media, 2013.
  • Z. Li, X. Huang and M. Yamamoto, Initial-boundary value problems for multi-term time-fractional diffusion equations with $x$-dependent coefficients, Evol. Equ. Control Theory 9 (2020), no. 1, 153–179.
  • Z. Li, Y. Liu and M. Yamamoto, Initial-boundary value problems for multi-term time-fractional diffusion equations with positive constant coefficients, Appl. Math. Comput. 257 (2015), 381–397.
  • F. Liu, P. Zhuang, V. Anh, I. Turner and K. Burrage, Stability and convergence of the difference methods for the space-time fractional advection-diffusion equation, Appl. Math. Comput. 191 (2007), no. 1, 12–20.
  • Y. Liu, Strong maximum principle for multi-term time-fractional diffusion equations and its application to an inverse source problem, Comput. Math. Appl. 73 (2017), no. 1, 96–108.
  • Y. Luchko, Boundary value problems for the generalized time-fractional diffusion equation of distributed order, Fract. Calc. Appl. Anal. 12 (2009), no. 4, 409–422.
  • ––––, Some uniqueness and existence results for the initial-boundary-value problems for the generalized time-fractional diffusion equation, Comput. Math. Appl. 59 (2010), no. 5, 1766–1772.
  • ––––, Initial-boundary-value problems for the generalized multi-term time-fractional diffusion equation, J. Math. Anal. Appl. 374 (2011), no. 2, 538–548.
  • M. M. Meerschaert and C. Tadjeran, Finite difference approximations for fractional advection-dispersion flow equations, J. Comput. Appl. Math. 172 (2004), no. 1, 65–77.
  • I. Podlubny, Fractional Differential Equations: An introduction to fractional derivatives, fractional differential equations, to methods of their solution and some of their applications, Mathematics in Science and Engineering 198, Academic Press, San Diego, 1999.
  • K. Sakamoto and M. Yamamoto, Initial value/boundary value problems for fractional diffusion-wave equations and applications to some inverse problems, J. Math. Anal. Appl. 382 (2011), no. 1, 426–447.
  • ––––, Inverse source problem with a final overdetermination for a fractional diffusion equation, Math. Control Relat. Fields 1 (2011), no. 4, 509–518.